Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Child had diarrhea, fever. Given Crocin, Metrogyl. Nosebleed due to metrogyl?

Hi, my son is 5 years old... he started diarrhea about 2 weeks ago.. and we immediately started him on nizonide, and it went away in a day... but we didn t complete the course... a week later, he started diarrhea again and this time we started on a fresh course of nizonide, but it didn t seem to help... infact this time around, it was accompanied by high fever . the fever subsided the next day with Crocin DS... we saw the doctor again and he prescribed metrogyl oral suspension. his diarrhea has reduced though not completely gone... but today he had a nosebleed and i was wondering if it was because of metrogyl... can you clarify please?
Asked On : Sat, 16 Feb 2013
Answers:  3 Views:  217
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician, Neonatology 's  Response
Hi Rohit,
Nose bleeding is not a known side effect of metrogyl.
However if the child has watery stools,please do not medicate the child. This is due to virus and needs only fluid replacement.
If the child has stools with blood or mucus,he may need stool examination and appropriate medicines.
good luck
Dr Uma
Answered: Sun, 17 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Pediatrician Dr. Synthyia Bhagat's  Response
Thanks for your query.
Your child is having diarrhea,continue with medication as advised by your doctor.
Nose bleed is not due to metrogyl.
Maintain hydration,give oral rehydration solution.lemonade,coconut water.curd.,rice porridge,banana,boiled potato.
Give lactobacillus for 2 to 3 days.
Use saline nasal drops to prevent dryness.

In case symptoms persist get him evaluated by pediatrician.
God bless.
Answered: Sun, 17 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Pediatrician Dr. E Venkata Ramana's  Response
Feb 2013
Thank you for your query,
Whenever doctor prescribes antibiotic course, it should be given for the complete duration.
If not given, it will lead to ineffective dosage and drug resistance may develop.
The nose bleed is due to bleeding from a weak portion of the nose and is usually due to cold or nose pricking in children.
Press that side of nostril to stop bleeding for 1 to 2 minutes.
Hope I have answered your query.
Answered: Sun, 17 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor